Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Terrible Pain!


  • Please log in to reply
8 replies to this topic

#1 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 06 September 2007 - 02:13 PM

I have been suffering from pain in the upper part of my back on the left side above the shoulder blade for a couple of days now, it has become excruciating.

If first started 2 days ago ,I noticed it in the morning and it lasted a couple of hours then went away.

Yesterday I had it most of the day and was able to go on with my daily tasks without any pain killers. Last night I had a bad night sleep as it became alot worse, I was unable to sleep properly. I can lift my arm and move it around without any pain so I don't think it is muscular pain. I have taken pain killers and it has done nothing for the pain this morning.

I have had a high pulse rate which comes and goes during the last few days and do feel lightheadedness at times, my sob and pain in the lungs has now disappeared.

I am due to see my Rheumatologist in 2 months time and my Cardiologist in about 4 weeks time. If you all remember I am being investigated for PH and my stress/echo did not go very well at all, I only lasted 5 minutes on the treadmill.

I am on Prednisolone at the moment ( and yes I know of the risks), and became quite unwell in the beginning of the week as I was on 25mg the first week, the second week (this week) my rheumatologist wanted me to be on 10mg. I became very dizzy, nauseated and very unwell, I went to see my local doctor who didn't think my symptoms were prednisolone related but did say my blood pressure was 135/80, it usually is about 110/80.

I went home from my local doctors and decided to take another 5mg of prednisolone which increased it to 15mg , and within the hour felt ok. So much for my symptoms not being prednisolone related!

Has anyone had anything similar with the back pain?

Thanking you all in advance
Celia :blink:

#2 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 06 September 2007 - 05:06 PM

Hi Ced,
I am so sorry that you are having so much back pain!!! I just came back from the doctors as well and he is treating my back pain with a med. that he feels will take care of the autoimmune inflammatory arthritis. In other words, he thinks that my back pain is from the inflammation.

I have already been through MRI's, exrays and blood tests to rule out other reasons for the pain.

I totaly understand what you are going through right now. Please keep us informed about how your treatment is going. Hope you feel better soon.
*WestCoast*

********

#3 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 07 September 2007 - 09:40 AM

Hi Celia,

I have been enduring chronic back pain for over 14 years, so I can totally empathize with you! The cause of my back pain isn't clear, but I take something for pain daily, several times per day, whether it be over the counter meds or prescriptions. I get spinal manipulations weekly, massage, acupuncture etc. I use heat/ice, hot tubs, yoga you name it.

I hope you get some relief!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#4 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 07 September 2007 - 01:05 PM

Hi Celia. I am a little confused. When you say that the doctor didn't think your symptoms were prednisolone related, do you mean that you think the symptoms were caused by weaning the prednisolone too rapidly? Does he not mean the nausea, dizziness, etc, or are you referring to the pain in your back. Is this pain worse when you take a deep breath?
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#5 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,261 posts
  • Location:Minnesota

Posted 07 September 2007 - 01:22 PM

Hi Celia,

I'm just as confused as Jefa. And equally interested in knowing whether your upper back pain is worse when you take a deep breath. For example, pleurisy and is often very painful (like stabbing pains) when inhaling. It feels better with shallow breaths. And it would probably also feel better with an increased dose of prednisone. But that wouldn't mean that the pain is related to (or caused by) prednisone or a change in prednisone doses.

So I feel a little uncomfortable, so far, as to whether that pain was thoroughly attended to, or not.
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#6 summer

summer

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 07 September 2007 - 10:26 PM

Thanks everyone for replying to my post.

I'm sorry Jefa and Shelley if my post was confusing, my back pain is a seperate issue to the symptoms of nausea and dizziness which were related to Prednisolone.

Just to clear a couple of things, my back pain is no worse if I take a deep breath, it was constant (except for today), I woke up this morning in pain and took a painkiller which this time did the trick - it is now in the early evening and I am not in pain at this point in time. It may return in the night!.


Regarding the prednisolone, the whole of last week I was on 25mg prednisolone, this week I was supposed to be on 10mg Prednisolone for the whole week. I started on Monday just gone for the week - 10mg and on Tuesday felt really unwell, dizziness, nausea and so forth. I went to my local doctor who said that my symptoms of dizziness and nausea were probably caused by a virus and were not prednisolone related. When I got home I decided to take another 5mg of prednisolone which brought the total to 15mg. One hour later I felt 100% better and have continued to take 15mg of prednisolone all week and have felt great!

Next week I shall take 10mg for the whole week and see how I go, if I start to feel ill again I shall take another 2.5mg which will bring the total up to 12.5mg and see how I go.

I probably have confused you even more, I hope you understand what I mean :blink:

Best wishes
Celia

#7 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 07 September 2007 - 10:39 PM

Thanks, Celia. You have cleared things up well enough for me. Unfortunately, it doesn't help with the pain front. :(

Your weaning plan seems a bit more realistic. Your doctor had you taking a big step there, but he would probably like to see you off of it.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#8 epasen

epasen

    Silver Member

  • Members
  • PipPipPipPip
  • 233 posts
  • Location:Lohja, Finland

Posted 08 September 2007 - 12:28 AM

Ced, during the summer and last spring I've got new areas of scleroderma on my back where the shoulder blades are. In the middle of the summer holidays I noticed some pain on the area, and it has gotten worse after that. Last week I was a bit sick, and in those days the pain got much worse, and when the flu went away, the pain still stays, stronger than ever before.

It doesn't bother me while I'm exercising or anything, but when I need to spend seven hours writing in school or just sitting, I can feel it clearly. It's really hard to concentrate doing notes when you're feeling a burning pain on your upper back.

I'm hoping to see my rheumatologist soon. Maybe he can do something. I wish I could use laptop in school for doing notes, cause then I can sit in a position in which the pain doesn't feel so badly.

#9 susie54

susie54

    Silver Member

  • Members
  • PipPipPipPip
  • 259 posts

Posted 08 September 2007 - 03:37 AM

Hi Ced,

I relate to the prednisone problem. My rheumatologist put me on 25mg the first week coming down to 10 a day. I had real problems with feeling like I was going to pass out and heart racing when it was above 15mg a day. This has happened before and I think anything above 15mg really affects my heart.
I am sorry for the pain you are having and back problems are horrible. I do regular massages and this helps. I might even try acupuncture in the future. SUsie54